Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Using supatret gel, acnelak soap and cetaphil for acne. Mild irritation and redness blow the nose. Proper medication?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hello Doctor
I am undergoing treatment for acne and my doctor prescribed me the below medicines
SUPATRET GEL - to be applied in the night
ACNELAK SOAP - to wash the face.

i m applying SUPATRET GEL all over the face and Will leave it overnight. Morning i Will wash with the soap he prescribed.Is it the right way to do? because i feel a mild irritation and redness around and below my nose.

Also i have dry skin so can i apply MOISTURISER and then apply SUPATRET GEL
Posted Tue, 22 May 2012 in Acne
Answered by Dr. Rohit Batra 1 hour later

Thanks for your query.

The treatment prescribed for acne is fine and there is nothing wrong in the way of application.

Supatret is a retinoid and causes dryness that is what it is meant for; because oily skin is prone to acne and supatret makes it dry and opens the clogged pores and affects skin keratinisation.

One has to apply supatret in very minute quantities and wash of in morning. In case there is a lot of dryness in morning, you can apply any moisturising gel.

Creams are oil based and can cause acne. Gels are water soluble products and are washed away in sweat.
If any cream is applied before supatret then the effectiveness of the gel will be compromised. So restrict using any creams.

Hope this answers your query. Let me know if you have any other concerns.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor